MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Codes Leak/Splash (1354); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a portex® bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube did not have instructions for use either on or inside the device package.Specifically, it was not identified that the cuff must be inflated with sterile water.This resulted in caregivers not being able to identify leaks around the cuff as it was originally inflated with air.The event report type was reported as serious injury, and the event outcome as required intervention.No information regarding the type of injury or intervention required was provided.No permanent injury was reported.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6945673
Report Number3012307300-2017-02169
Device Sequence Number13748932
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/28/2018
Device Catalogue Number67HA80
Device Lot Number2543719
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;